Discussions By Condition: Nerve conditions

Hand Twitches

Posted In: Nerve conditions 4 Replies
  • Posted By: Anonymous
  • July 13, 2008
  • 04:49 PM


I have been taking Depakine for 3 years and i still don't know if i have epilepsy.

I don't know when these things began...but i was just having involuntary hand gestures...like twitches.But these things happened only when i was waking up too early,i was waking up confused and agitated.It started with both hands...it was not so often...i repeat ! only on the morning was happening!if i grabbed a glass of water and i had these twitches,i just broke that glass.i couldn't control it but i was fully aware and conscious.
One day whan i woke up and i was having these hand twitches,i just fell off my feet.It was the same twitches on the legs.For one fraction of a second,i just couldn't control them.I just fell off,i knew that happened and raised to my feet again.
These things was taking just 5 minutes or less.

On another morning,i had these twitches and this is what i remember,next,i was on the ambulance.My mother told me i just freezed.My muscles fully contracted,she couldn't open my mouth.Was that an epileptic seisure?Because i know that epileptic people pass out and shake when they have seisures.I have to mention that i was low on calcium...i had some tests and i discovered i had extremely low calcium.First,they told me i have tetany and spasmofily.Then on another hospital they told me i have epilepsy and gave me Depakine.I did a lot of EEG tests and then a MRI but they told me i have nothing BUT,still, i'm taking Depakine.
Since that bad seisure i didn't have any but i did have hand twitches(only on the morning BUT just sometimes when i went to the club and drank a little.I went many times on the club,and dinking,and...you know...having a good time and woke up just fine the next morning.These twitches were random.I noticed i had twitches on the morning(not every morning.very rare) when i stopped taking the pills for some days.So,to be safe,when i go to a party where i take a drink,i don't take my pills that night.I usually take them on the morning then on the afternoon.It happened a lot of times but had twitches very rare.)

This morning i started having twitches and..my mother totally freaked out.She usually freakes out when she sees i have hand twitches.I don't like to believe i have epilepsy.
These meds are freaking me out!Because of them i can't concentrate and i'm good for nothing.I can't learn anything at school,i can't handle some situations...just can't concentrate.
I noticed when i drink some coffee i am just LUCID.I can concentrate on many things and i can handle hard situations.These pills affect my concentrating capacity and i don't know what to do.I'm good for nothing without some coffee!

Anyone had this kind of twitches??

Sorry for my bad english.


Reply Flag this Discussion

4 Replies:

  • Okay from you writing, I am assuming you are not in US. Can you go to a neurologist or only to an ER? Some of your basic descriptions are of seizures. As to their base case, only a neurologist could run the tests and tell. I looked up what you are taking: Depakine. This is the same as Depakoate that the give for seizures. It does have side affects including convulsions and seizures if it is not right for you. I also found several articles from patients where Depakine causes hand twitching, movements, or convulsions. In some cases there are a class of people that cannot take Depakine/Depakoate because it makes them ill --this may be an indicator that they have a metabolic disorder called ornithine transcarbamylase dificiency. A metabolic doctor would have to diagnose. This disorder can cause seizures also. No matter the patient usually will have to be put on another seizure medication. Now the worst thing is to stop and start taking seizure medications. You are causing a break in the barrier in your brain and thus allowing a seizure to occur in the future because the chemical barrier has been lowered and must build up again. Also, alcholhol (sp sorry) should be avoided also. So sorry, My seizure medication caused me to loose desire for drinking infact made it taste bad. Don't know how old you are, but recommend following up with a neurologist, asking about your meds, taking meds with no breaks, and stopping the drinkiepoos. :(
    Abbydoodle 138 Replies Flag this Response
  • so i went on vacation.i was at the seaside for 10 days and i just skipped the medication.i was also drinking and staying awake for many nights,went to clubs and all these things.despite this,i had no twitches.i'll try not to drink and take my medication...by the way...i am 18 years old and like any 18 years old guy...i'm a little terribilist.i don't like drinking but it's just about inhibitions.they just go away :)
    Anonymous 42,789 Replies Flag this Response
  • Hey in the past two weeks I have blundered into something on the hand twitches and seizures in the morning for me. It may not help. It sounds crazy but I found out why. I was having seizures, hand and other muscle twitches every day. When I blacked out during one seizure and was in hospital, hubby said I was later begging for my reeses peanut butter cup candy and crying like a child. A previously Saturday night all the twitching and jerking and seizure stuff elevated, I was turning very pale, could not think etc. My husband remembered the hospital, left and bought the candy. I ate it and with in one hour everything is gone. The next morning no problems. So for next week at each night. No seizures and hand twitching in mornings. Never stopped taking meds. Did research and found out the candy contains cocoa or cacao butter. They have found out ingesting it helps some people with seizures. So as goofy as it sounds. Keep taking any meds. But buy some chocolate with cocoa butter, or find the cocoa butter itself. Try a teaspoon first and see how you feel the next morning. Or just try the peanut butter cups first. I will be speaking to neurologist on August 18th about the new fact with my seizures at my appointment. But I left a note at his office today.This is not a new idea overall. This is tied to the ketogenic diet that some doctors use for epileptic seizures.
    Abbydoodle 138 Replies Flag this Response
  • Hi there! I was recently diagnosed with Juvenile Myoclonic Epilepsy in June 2008. I expereinced hand,arm,leg jerks primarily in the morning or due to lack of sleep or too much sleep, often times I had headaches every day. I remember grabbing a bowl of cereal one morning and I jerked and the bowl flew across the room, I have fallen down and the reason I was finally treated was because I had a grand mal seizure in May of 2008 and was taken by ambulance to the hospital, I remembered nothing about the seizure, my mom said I passed out she turned me off my face and I began seizing, I eventually got up and she said I didn't know who she was, once I awokened from it I wondered why she was crying and she told me I had a seizure. Well I was put in the hospial in June 2008, to have continuous eeg's and I was then diagnosed. This jerking has been happening since I was about 10 years old but the doctors always said I had low blood sugar, however they never checked it. Well I was put on Topomax, and became extremely ill, forgetfull, numb,and I ended up back in the ER with med poisoning. I have now been on Keppra started 500mg twice a day, now at 1000mg twice a day, but I still have bad headaches and I had another seizure on August 19th. I have done some reading on Keppra, and it is to be used with other anti-epileptic meds not by itself, but I only take Keppra, I am begining to wonder if my doctor knows what she is doing. Sorry for the rambling anyway, your symptoms seem very much the same as mine, I would mention this to your doctor. Hope this helps![/
    sanni1 1 Replies
    • September 5, 2008
    • 01:31 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?